Alert archive / Iowa / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 120, NWS Omaha, NE

May 6, 2007Page County, Iowa

NWS Omaha, NE issued this severe thunderstorm warning at May 6, 2007, 1:51 AM CDT for Page County, Iowa. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2007, 1:51 AM CDT (06:51 UTC)
Expired
May 6, 2007, 2:15 AM CDT
In force
24 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Page County, IA

The radar

The Omaha radar (KOAX), 121 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 9:31 PM CDTTornado WatchSPC6 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 4:07 PM CDT, 9 hours 44 minutes earlier.

Area forecast discussion, May 5, 4:07 PM CDT, 9 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
407 PM CDT SAT MAY 5 2007

.DISCUSSION...
SHORT TERM CONCERNS WILL BE ONGOING SEVERE WEATHER WITH PDS
TORNADO WATCHES POSTED IN OUR CWA AND IN THE MIDST OF SVR/TOR
WARNINGS.

LATEST SFC ANALYIS HAD LOW PRES CENTERED NR LBF EXTENDING WWD INTO
ERN CO. THE WRMFNT EXTENDS ACR CNTRL NEB INTO NE NEB AND SW IA
WITH THE DRYLINE OVR WRN KS. THE MOST ACTIVE PORTION OF THE
FORECAST AREA HAS GENERALLY BEEN N FROM OLU TO LNK TO HARLAN.
INSTABILITY WILL CONTINUE TO BE FAVORABLE ACROS THE FCST OF THE
FCST AREA...HOWEVER...PER THE 18Z OAX SOUNDING...A CAP HAS THUS
FAR HELD CONVECTION ACRS THE SE PORTION OF THE FCST AREA BACK.

EXPECT THE THREAT FOR SEVERE STORMS WITH LARGE HAIL...ISOLATED
TORNADOES...AND DAMAGING WINDS POSSIBLE THIS EVENING. THE SHEAR
REMAINS HIGH THIS EVENING...THEN DECREASES AFTER
MIDNIGHT...THEREFORE EXPECT THE SEVERE THREAT TO BECOME MORE
ISOLATED LATER TONIGHT. HOWEVER STORMS WITH HEAVY RAIN AND
ISOLATED TO CONTINUE. THE LOW LEVEL JET IS FORECAST TO STRENGTHEN
OVERNIGHT...AND THIS SHOULD ALSO AID IN TSRA DEVLOPMENT AND HEAVY
RAIN. THE MID TROPOSPHERIC TROF REMAINS TO THE WEST THROUGH
TUESDAY. THE SFC FRONT REMAINS OVR WRN NEB SUN. THIS FRONT DOES
NOT PROGRESS INTO ERN NEB UNTIL MON.

IN ADDITION TO THE SEVERE WEATHER...EXPECT WINDY CONDITIONS INTO
EARLY THIS EVENING. WITH HIGHER PRECEDENT HEADLINES IN PLACE...DO
NOT HAVE WIND ADVISORY GOING. DUE TO LOCALIZED RAINFALL OF 1 TO 3
INCHES TODAY AND ADDITIONAL 1 TO 3 INCHES POSSIBLE TONIGHT. OPTED
TO GO WITH A FLASH FLOOD WATCH THROUGH NOON SUNDAY. 3/6HR GUID IS
MOSTLY BETWEEN 1.5 TO 2.5 INCHES AND SEVERAL PLACES HAVE REPORTED
LOWLAND FLOODING AND STREAM RUNNING NEAR BANKFULL. FF THREAT WILL
CONTINUE INTO MONDAY...BUT WILL HOLD OFF ON EXTENDING WATCH FOR NOW.

NOTE...EXCESSIVE DAY1 RAINFALL RISK IN THE MOD CATEGORY BY HPC FOR
MOST OF THE CWA.

DID NOT MAKE SIG CHANGES TO EXTENDED DUE TO SEVERE WEATHER SITUATION.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NEZ011-012-015>018-
     030>034-042>045-050>053-065>068-078-088>093.

IA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR IAZ043-055-056-069-
     079-080-090-091.

&&

ZAPOTOCNY
Hazardous weather outlook, May 6, 1:03 AM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
103 AM CDT SUN MAY 6 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-061100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
103 AM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SUNDAY

A TORNADO WATCH IS IN EFFECT FOR EASTERN NEBRASKA AND PARTS OF
SOUTHWEST IOWA UNTIL 4 AM CDT.  ISOLATED TORNADOES ALONG
WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE EARLY
THIS MORNING EAST OF A SIOUX CITY TO FAIRBURY LINE.  A
LINE OF SEVERE THUNDERSTORMS OVER NORTHERN KANSAS HAS
THE POTENTIAL TO PRODUCE DAMAGING WINDS AND ISOLATED TORNADOES
THROUGH EARLY MORNING.

FLOODING IS POSSIBLE TONIGHT WITH THESE STORMS. RAINFALL OF ONE TO
TWO INCHES PER HOUR ARE POSSIBLE IN THE STORMS.

ON SUNDAY...SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS
AND TORNADOES ARE POSSIBLE.  THE ATMOSPHERE WILL REMAIN VERY MOIST
AND UNSTABLE.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THE ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH AT LEAST MONDAY
MORNING. SEVERE THUNDERSTORMS WITH LARGE HAIL OR TORNADOES WILL
AGAIN BE POSSIBLE ON SUNDAY EVENING...WITH HEAVY RAIN
PRODUCING LOCALIZED FLOODING.

THERE IS AT LEAST A SLIGHT CHANCE FOR MORE THUNDERSTORMS THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THROUGH SUNDAY EVENING.

SMITH

In the hours before

Local storm report, May 5, 10:26 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1026 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     HAIL             COUNCIL BLUFFS          41.24N 95.86W
05/05/2007  E0.75 INCH       POTTAWATTAMIE      IA   TRAINED SPOTTER

&&

JKLISH
Local storm report, May 5, 10:36 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1036 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     HAIL             NEBRASKA CITY           40.68N 95.86W
05/05/2007  E1.00 INCH       OTOE               NE   LAW ENFORCEMENT

&&

JKLISH
Local storm report, May 5, 11:38 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1138 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HAIL             6 S NEBRASKA CITY       40.59N 95.86W
05/05/2007  E1.00 INCH       OTOE               NE   LAW ENFORCEMENT

1128 PM     HAIL             OMAHA                   41.26N 96.01W
05/05/2007  E1.00 INCH       DOUGLAS            NE   TRAINED SPOTTER

            I80 AND 84TH STREET

&&

JKLISH
Local storm report, May 6, 12:18 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1218 AM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     FLASH FLOOD      MISSOURI VALLEY         41.56N 95.90W
05/05/2007                   HARRISON           IA   LAW ENFORCEMENT

            HWY30 AND COUNTY ROAD F66

&&

JKLISH
Local storm report, May 6, 1:49 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
149 AM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 AM     TSTM WND GST     DILLER                  40.11N 96.94W
05/06/2007  E60 MPH          JEFFERSON          NE   EMERGENCY MNGR

&&

SD
Local storm report, May 6, 1:50 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
150 AM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND GST     DILLER                  40.11N 96.94W
05/06/2007  E60.00 MPH       JEFFERSON          NE   EMERGENCY MNGR

&&

SD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:13 PM CDTFlash Flood WarningOAXDodge, Washington2 hr
May 5, 7:13 PM CDTSevere Thunderstorm WarningOAXSaunders32 min
May 5, 7:27 PM CDTSevere Thunderstorm WarningOAXDodge, Washington33 min
May 5, 7:34 PM CDTSevere Thunderstorm WarningOAXBurt56 min
May 5, 8:03 PM CDTFlash Flood WarningOAXBurt117 min
May 5, 9:42 PM CDTSevere Thunderstorm WarningOAXBoone33 min
May 5, 9:51 PM CDTSevere Thunderstorm WarningOAXDouglas, Washington24 min
May 5, 10:11 PM CDTSevere Thunderstorm WarningOAXOtoe34 min
May 5, 10:49 PM CDTSevere Thunderstorm WarningOAXNemaha, Otoe41 min
May 5, 10:53 PM CDTSevere Thunderstorm WarningOAXPawnee37 min
May 5, 11:22 PM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy23 min
May 5, 11:24 PM CDTSevere Thunderstorm WarningOAXOtoe36 min
May 5, 11:34 PM CDTSevere Thunderstorm WarningOAXKnox41 min
May 5, 11:44 PM CDTSevere Thunderstorm WarningOAXPawnee46 min
May 6, 12:19 AM CDTSevere Thunderstorm WarningOAXDodge41 min
May 6, 12:32 AM CDTFlash Flood WarningOAXGage, Johnson, Otoe, Pawnee118 min
May 6, 1:01 AM CDTSevere Thunderstorm WarningOAXGage, Jefferson59 min
May 6, 1:06 AM CDTFlash Flood WarningOAXCass, Sarpy114 min
May 6, 1:14 AM CDTFlash Flood WarningOAXJefferson2 hr
May 6, 4:14 AM CDTFlash Flood WarningOAXSarpy2 hr
May 5, 7:06 PM CDTTornado WarningOAXMills24 min
May 5, 7:28 PM CDTTornado WarningOAXPottawattamie32 min
May 5, 7:33 PM CDTSevere Thunderstorm WarningOAXFremont27 min
May 5, 7:44 PM CDTTornado WarningOAXFremont31 min
May 5, 8:00 PM CDTSevere Thunderstorm WarningOAXMontgomery30 min
May 5, 8:03 PM CDTSevere Thunderstorm WarningOAXMonona42 min
May 5, 8:05 PM CDTTornado WarningOAXMills, Montgomery40 min
May 5, 8:38 PM CDTTornado WarningOAXPottawattamie52 min
May 5, 8:45 PM CDTSevere Thunderstorm WarningOAXMonona30 min
May 5, 8:46 PM CDTTornado WarningOAXMontgomery14 min
May 5, 8:47 PM CDTSevere Thunderstorm WarningOAXPage43 min
May 5, 9:22 PM CDTSevere Thunderstorm WarningOAXMontgomery38 min
May 5, 9:25 PM CDTTornado WarningOAXPottawattamie35 min
May 5, 9:58 PM CDTFlash Flood WarningOAXMonona2 hr
May 5, 10:05 PM CDTSevere Thunderstorm WarningOAXPottawattamie40 min
May 5, 10:21 PM CDTSevere Thunderstorm WarningOAXShelby24 min
May 5, 10:54 PM CDTSevere Thunderstorm WarningOAXMills36 min
May 5, 11:15 PM CDTFlash Flood WarningOAXPottawattamie2 hr
May 5, 11:17 PM CDTSevere Thunderstorm WarningOAXFremont28 min
May 5, 11:34 PM CDTFlash Flood WarningOAXHarrison, Monona116 min
May 5, 11:49 PM CDTTornado WarningOAXPottawattamie41 min
May 6, 12:56 AM CDTFlash Flood WarningOAXPottawattamie2 hr
May 6, 12:56 AM CDTFlash Flood WarningOAXPottawattamie2 hr
May 6, 1:23 AM CDTFlash Flood WarningOAXHarrison, Monona37 min
May 6, 1:28 AM CDTFlash Flood WarningOAXHarrison, Monona2 hr
May 6, 2:21 AM CDTSevere Thunderstorm WarningOAXMontgomery24 min
May 6, 2:25 AM CDTFlash Flood WarningOAXFremont, Mills, Montgomery, Page2 hr
May 6, 4:25 AM CDTFlash Flood WarningOAXHarrison2 hr
May 6, 4:45 AM CDTFlash Flood WarningOAXFremont, Montgomery, Page3 hr
May 6, 6:15 AM CDTFlash Flood WarningOAXHarrison3 hr
May 6, 7:28 AM CDTFlash Flood WarningOAXFremont, Montgomery, Page3 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.